| Catalog Number |
5704110 |
| Medical Device Problem Codes |
Disconnection (1171); Failure to Run on Battery (1466); Failure to Deliver (2338); Complete Loss of Power (4015)
| Health Effect - Clinical Code |
Stroke/CVA (1770)
| Date of Event |
08/29/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that the device's power cord was not fully plugged in, causing the internal battery to discharge.The device alarmed and shut down while in use.As a result, the patient suffered a stroke and will not recover, according to the hospital.Based on the on-site inspection of the device, battery and log by dräger service, a malfunction of the device can be excluded.
Additional Manufacturer Narrative
The investigation has been started and we will share the result in a final report.
Additional Manufacturer Narrative
The investigation was based on the reported event incl.Email correspondence, log file analysis and on-site investigation by a biomed on the affected carina with serial number (b)(6), manufactured in may 2016.The reported event, discharged internal battery and shutdown during use, could be confirmed based on the investigation results.It was also confirmed in advance by the biomed that the power cord of the device was not plugged in correctly during operation if carina a device is disconnected from mains power, the device would give an alarm that the device has activated the internal battery and would switch to internal battery mode.After the battery is depleted, the device switched off.The buzzer alerts when the device turns off due to a discharged battery.Based on the analyses of the logbook and also the on-site examinations of the device and the internal battery, a device malfunction cannot be detected.The device alarmed ¿low battery¿ alarm appropriately to alert the user to the activation of the internal battery.The log only goes back to 18:52, at which point the internal battery was depleted at 18:57 and the device shut down.Due to multiple patient related entries the log does not go back far enough to show when the power outage began or when the "low battery" alarm was posted.Later investigation showed alarm generation according to specification.It can be concluded that the device behaved as specified and that the unplugged power cord was followed by not reconnecting the device after the specified alarms were announced.This was the root cause for the reported event.As confirmed by the customer there is no relationship between the patient situation and a device malfunction.
Event or Problem Description